Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Can Lomotil cause tinnitus?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1954
Answered : 4158 Questions
Question
hi, I am taking diphenoxylate/atropine 2.5mg, along with other drugs. can this generic lomotil cause ringing in the ear?
Mon, 4 Jun 2018 in Medicines and Side Effects
 
 
Answered by Dr. Prof. Kunal Saha 1 hour later
Brief Answer:
Not a direct contributor

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. Lomotil (diphenoxylate/atropine) is unlikely to cause ringing in the ears. However, the reason for which you are taking lomotil i.e. increased passage of stools, can lead to fluid depletion and that could precipitate ringing in the ears. You therefore need to ensure a good intake of water and ORS (oral rehydration solution) to replenish the lost water and salts.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor